Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 51, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jul 1, 2017, 4:35 AM EDT for Stark County, Ohio. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 4:35 AM EDT (08:35 UTC)
- Expired
- Jul 1, 2017, 12:30 PM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Stark County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nimishillen Creek at North Industry (NHSO1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
680 WGUS41 KCLE 010835 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 435 AM EDT Sat Jul 1 2017 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-011630- /O.NEW.KCLE.FL.W.0051.170701T0835Z-170701T1630Z/ /NHSO1.1.ER.170701T0813Z.170701T0900Z.170701T1030Z.NO/ 435 AM EDT Sat Jul 1 2017 The National Weather Service in Cleveland has issued a * Flood Warning for The Nimishillen Creek Near North Industry * until late morning. * At 4 AM the stage was 9.0 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * The river will continue rising to near 9.3 feet early this morning. The river will fall below flood stage by late this morning. * At 9.5 feet...Flooding south of Canton from Ridge Avenue to Allenford. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$
1 follow-up statement
696 WGUS81 KCLE 011212 FLSCLE Flood Statement National Weather Service Cleveland OH 812 AM EDT Sat Jul 1 2017 ...The flood warning is cancelled for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-011242- /O.CAN.KCLE.FL.W.0051.000000T0000Z-170701T1630Z/ /NHSO1.1.ER.170701T0813Z.170701T0900Z.170701T0957Z.NO/ 812 AM EDT Sat Jul 1 2017 * At 7:15 AM Saturday the stage was 8.8 feet. * No flooding is currently forecast. * Flood stage is 9.0 feet. * At 8.0 feet...Creek out of banks. Threatening low lying roads between North Industry and Howenstine. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jul 1, 4:06 AM EDT, 29 minutes earlier.
Area forecast discussion, Jul 1, 4:06 AM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 406 AM EDT Sat Jul 1 2017 .SYNOPSIS... A weak cold front will cross the area today. High pressure will build across the Ohio Valley tonight and move east on Sunday. Another weak cold front will drop across the lower Great Lakes late Sunday night and Monday. The front will become stationary over the Ohio Valley by Monday night as high pressure builds across the northern Great Lakes. && .NEAR TERM /THROUGH SUNDAY/... Showers should be east of the forecast area by 9 AM or so assuming that there is not much redevelopment. Difficult to tell exactly where the weak front is. I believe it is into northwest Ohio, indicative of where the stratus is developing. With the broad trough aloft, there will be additional surface trough(s) that will cross the area today. A few showers and thunderstorms will probably develop in the vicinity of the trough(s) this afternoon and evening. Will have slight chance pops across northwest OH with higher pops as you go east across northeast OH and northwest PA. The precipitable water is progged to lower today so the risk of heavy rain will become very localized. With the drier air aloft, the threat of downburst winds will increase but of course the storms will have to develop a decent updraft and core height to initiate a downburst. The best chance of that would seem in the far eastern part of the forecast area, from around I-77 east into Pennsylvania this afternoon. 850 mb temps are progged to drop about 3 degrees C today so high temps should be about 5 degrees cooler than yesterday, generally in the lower 80s. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... The next weak cold front is on track to drop se across the cwa late Sun night thru midday Mon. Moisture is limited but still should be enough to allow for sct shra/tsra to occur with the frontal passage. The threat for convection should shift into the south half of the cwa by Mon aftn so will break up Mon forecast to show more of this timing. High pressure quickly builds se over the area for Mon night into Tue and should lead to mainly dry conditions. However, the front will only drop to near the Oh river so there could still be some lingering convection that hangs on in the south and sw. Temps Mon should end up being a little below normal then recover to near normal for Tue. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... The low is progged to move ene near the area Thu and which should lead to a widespread threat for shra/tsra Wed into Thu. A small threat for shra/tsra will continue on Fri with the upper level trough over the area and lingering moisture. Temps should trend a few degrees cooler by Fri. && .AVIATION /06Z Saturday THROUGH Wednesday/... Rain is more stratiform now and any thunder would be embedded isolated through the early morning hours, primarily at KCAK and KYNG as the showers move east. The showers should exit the forecast area by 10Z. A large area of IFR stratus over northern IN and lower MI will drift eastward overnight as the weak cold front drifts east. KTOL already in the IFR stratus and KFDY should see ceilings lower before daybreak. IFR ceilings could also arrive at KMFD around daybreak. A patch of persistent IFR stratus has lingered at KYNG and given the moist conditions and light wind, not sure if it will go away. The showers in the early morning hours should be able to mix away the stratus layer but not very confident about it. Stratus should lift to a broken MVFR layer this morning and sct-bkn VFR conditions this afternoon. A few showers or thunderstorms could redevelop, primarily across NE OH and NW PA this afternoon, but not confident enough to include in the TAF forecasts except for a mention of VCSH at KYNG this afternoon. OUTLOOK...Non-VFR conditions in SHRA/TSRA Sunday night and Monday. && .MARINE... Passage of first weak cold front turning winds more toward the west this morning. Wind speeds should get up into a 15 to 20 knots range by midday for mainly the east half which could produce near sca waves but will hold to 2 to 4 feet for now. Weak high pressure ridging will build ne into the lake for Sun to lessen the winds and allow for some backing to the sw. The next weak cold front should drop se across the lake late Sun night with high pressure quickly building over the lake Mon so winds should stay under 15 knots. The high should shift ne of the lake Tue to cause a ne flow to set up and continue into Wed at speeds of 15 knots or less. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kosarik NEAR TERM...Kosarik SHORT TERM...Adams LONG TERM...Adams AVIATION...Kosarik MARINE...Adams
Hazardous weather outlook, Jun 30, 11:42 PM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1142 PM EDT Fri Jun 30 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-020345- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 1142 PM EDT Fri Jun 30 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional showers and thunderstorms are expected to develop on Saturday. Widespread severe weather is not expected, but a few storms may produce strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.